Alert archive / California / Wind Advisories in 2013
Wind Advisory 57, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 23, 2013, 8:51 PM PDT. It took effect at Jun 24, 2013, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 8:51 PM PDT (03:51 UTC)
- In effect from
- Jun 24, 2013, 10:00 AM PDT
- Expired
- Jun 24, 2013, 8:40 PM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS76 KLOX 240351 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 851 PM PDT SUN JUN 23 2013 ...GUSTY WINDS DEVELOPING ACROSS PORTIONS OF THE AREA THIS EVENING AND PERSISTING THROUGH MONDAY EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP AS A WEAK FRONTAL BOUNDARY MOVES OVER THE AREA. GUSTY WINDS WILL DEVELOP ACROSS PORTIONS OF THE AREA THROUGH MONDAY EVENING. CAZ039-052-241000- /O.NEW.KLOX.WI.Y.0056.130624T0351Z-130624T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 851 PM PDT SUN JUN 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR THROUGH EARLY MONDAY MORNING THEN DIMINISH. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 101 BETWEEN GAVIOTA AND GOLETA...AND THROUGH THE SAN MARCOS PASS ON HIGHWAY 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ054-059-241000- /O.NEW.KLOX.WI.Y.0057.130624T1700Z-130625T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 851 PM PDT SUN JUN 23 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE MONDAY MORNING. STRONG WINDS WILL CONTINUE INTO MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR THROUGH THE SOLEDAD PASS AND ALONG THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY 138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST WITH NEAR ZERO VISIBILITIES OCCASIONALLY MAY IMPACT THE AREA ROADWAYS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
4 follow-up statements
726 WWUS76 KLOX 241017 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 317 AM PDT MON JUN 24 2013 ...GUSTY WINDS WILL PERSIST OVER THE L.A. MOUNTAINS AND THE ANTELOPE VALLEY AND PERSIST THROUGH THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL BRING GUSTY WINDS TO PORTIONS OF THE AREA THROUGH THIS EVENING. CAZ039-052-241130- /O.EXP.KLOX.WI.Y.0056.000000T0000Z-130624T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 317 AM PDT MON JUN 24 2013 ...WIND ADVISORY HAS EXPIRED... ADVISORY LEVEL WINDS GUSTS HAVE DIMINISHED AND ARE NOT FORECAST TO RETURN TODAY. $$ CAZ054-059-241830- /O.CON.KLOX.WI.Y.0057.130624T1700Z-130625T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 317 AM PDT MON JUN 24 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING AND CONTINUE INTO THE EVENING. THE STRONGEST WINDS WILL OCCUR THROUGH THE SOLEDAD PASS AND ALONG THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY 138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST WITH NEAR ZERO VISIBILITIES OCCASIONALLY MAY IMPACT THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
785 WWUS76 KLOX 241820 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1120 AM PDT MON JUN 24 2013 CAZ054-059-250230- /O.CON.KLOX.WI.Y.0057.000000T0000Z-130625T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 1120 AM PDT MON JUN 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EVENING. THE STRONGEST WINDS WILL OCCUR THROUGH THE SOLEDAD PASS AND ALONG THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY 138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST WITH NEAR ZERO VISIBILITIES OCCASIONALLY MAY IMPACT THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
766 WWUS76 KLOX 250133 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 633 PM PDT MON JUN 24 2013 CAZ054-059-250500- /O.CON.KLOX.WI.Y.0057.000000T0000Z-130625T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 633 PM PDT MON JUN 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH LATE THIS EVENING. THE STRONGEST WINDS WILL OCCUR THROUGH THE SOLEDAD PASS AND ALONG THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY 138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST...WITH NEAR ZERO VISIBILITIES OCCASIONALLY...MAY IMPACT THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
661 WWUS76 KLOX 250340 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 PM PDT MON JUN 24 2013 CAZ054-059-250445- /O.CAN.KLOX.WI.Y.0057.000000T0000Z-130625T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 840 PM PDT MON JUN 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING OVER THE AREA AND THE ADVISORY HAS BEEN CANCELLED. LOCAL WINDS GUSTS UP TO 45 MPH MAY STILL OCCUR THIS EVENING. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 23, 1:25 PM PDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 23, 1:25 PM PDT, 7 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 125 PM PDT SUN JUN 23 2013 .SYNOPSIS... LOW PRESSURE WILL INFLUENCE THE REGIONS WEATHER INTO EARLY THIS WEEK...WITH AN INCREASE OF THE MARINE LAYER...DRIZZLE EARLY MONDAY MORNING AND TEMPERATURES NEAR NORMAL THROUGH TUESDAY. STRONG HIGH PRESSURE WILL MOVE IN WEDNESDAY AND REDUCE MARINE CLOUDS AND CAUSE A BIG WARMING TREND LATE THIS WEEK...WITH ABOVE NORMAL HIGH TEMPERATURES FORECAST THROUGH NEXT WEEKEND...SOME NEAR RECORD LEVELS. && .SHORT TERM (TODAY-WED)...A COUPLE OF WEAK "COLD" FRONTS WILL MOVE THROUGH THE NORTHERN HALF OF THE STATE THE NEXT COUPLE DAYS. SATELLITE ESTIMATED PWATS ARE IMPRESSIVE, SHOWING A PLUME OF 1.5-2" MOISTURE STRETCHING ALL THE WAY ACROSS THE PACIFIC. WHILE BY FAR THE BULK OF THIS PLUME WILL FOCUS ON AREAS FROM THE BAY AREA NORTH, THE WEAK FRONTS THAT COME THROUGH TONIGHT AND AGAIN LATER MONDAY INTO TUESDAY MAY HAVE JUST ENOUGH LEFT IN THE TANK TO SQUEEZE OUT SOME SPRINKLES OR LIGHT SHOWERS TO AREAS NORTH OF PT CONCEPTION. REALLY NOT MUCH IN THE WAY OF DYNAMICS SO OROGRAPHICS WILL BE THE KEY FACTOR FOR US, MEANING NW SLO COUNTY WILL HAVE THE BEST CHANCE OF GETTING SOME LIGHT SUMMER RAIN. POPS LOOK GOOD RIGHT NOW, GENERALLY IN THE 15-30 RANGE FOR NORTHERN AREAS AND 10 OR LESS IN THE SOUTH WHERE SPOTTY DRIZZLE MAY DEVELOP OUT OF THE MARINE LYR. OVERALL, A MINIMAL IMPACT EVENT FOR OUR FORECAST AREA ASIDE FROM THE TWO DAYS OF BELOW NORMAL TEMPERATURES RESULTING FROM THIS PATTERN MONDAY AND TUESDAY. MOST AREAS SHOULD SEE AT LEAST A FEW DEGREES OF WARMING TUESDAY AS HEIGHTS BEGIN THEIR ASCENT BEHIND THE DEPARTING TROF. STILL A DEEP MARINE LYR IN PLACE TUESDAY MORNING BUT SHOULD BE A LITTLE SHALLOWER WITH BETTER/EARLIER CLEARING. THE BIG STORY OF THE WEEK FOR OUR AREA REALLY STARTS WEDNESDAY AS HIGH PRESSURE OVER CO/NM EXPANDS WEST AND BEGINS A LENGTHY PERIOD OF EXTREMELY HOT TEMPERATURES, ESPECIALLY FOR INLAND AREAS. ABOUT 10 DEGREES OF WARMING ON AVERAGE EXPECTED FOR INLAND AREAS WEDNESDAY AND 4-6 DEGREES WARMING FOR THE COAST. .LONG TERM (THU-SUN)...HEAT WAVE REALLY KICKS INTO GEAR THU/FRI AS THE RIDGE CONTINUES TO STRENGTHEN. VALLEYS EXPECTED TO REACH TRIPLE DIGITS EITHER THU OR FRI, WARMING FURTHER SATURDAY POSSIBLY 105-109 FOR THE WARMER COASTAL VALLEYS AND 110-113 IN THE ANTELOPE VALLEY. GFS SHOWS SOME COOLING ON SUNDAY BUT THIS COULD BE BASED MORE ON CLIMATOLOGY THAN ANYTHING ELSE AND FOR NOW WILL KEEP SAT AND SUN THE SAME. AMAZINGLY LONGER RANGE MODELS SUGGESTING EVEN MORE WARMING EARLY NEXT WEEK WITH LITTLE RELIEF IN THIS VERY SIGNIFICANT HEAT WAVE POSSIBLY THROUGH THE MIDDLE OF NEXT WEEK. STILL NO SIGNS OF MOISTURE FROM THE SOUTH SO AM KEEPING THE FORECAST DRY. THE NEXT TROPICAL SYSTEM OFF MEXICO IN THE FORMATIVE STAGES TODAY (SOON TO BE COSME) AND IS EXPECTED TO TAKE A RELATIVELY HARMLESS NORTHWEST PATH OVER THE PACIFIC AS THE WINDS AROUND THE STRONG SOUTHERN US HIGH PUSH KEEP IT AND ITS MOISTURE WELL SOUTH AND WEST OF THE AREA. && .AVIATION...23/1800Z MODERATE CONFIDENCE IN 18Z TAFS...WITH WIDESPREAD LOW CLOUDS CLEARING TOWARD THE COAST...MORE SLOWLY FOR AREAS SOUTH/SOUTHEAST OF PT CONCEPTION. LOWER CONFIDENCE IN THE TIME OF CLEARING FOR COASTAL TAFS...AND THE L.A. COAST SITES MAY SEE BRIEF OR NO CLEARING OF MVFR CIGS THIS AFTERNOON. EXPECT WIDESPREAD STRATUS IN ALL COASTAL AND VALLEY AREAS AGAIN TONIGHT INTO MON MORNING. SOME AREAS MAY SEE LIGHT RAIN OR DRIZZLE. KLAX..MODERATE CONFIDENCE IN THE 18Z TAF. THERE IS A 20 PERCENT CHANCE THAT CIGS WILL CLEAR BEFORE 22Z. KBUR...MODERATE CONFIDENCE IN THE 18Z TAF. THE TIMING OF LOW CLOUDS CLEARING THIS AFTERNOON MAY DIFFER UP TO 2 HRS FROM TAF TIME OF 20Z. THE TIMING OF LOW CLOUD RETURN THIS EVENING MAY ALSO DIFFER BY UP TO 2 HRS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION...SMITH SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 23, 9:24 AM PDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 924 AM PDT SUN JUN 23 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 924 AM PDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A LARGE ASTRONOMICAL TIDAL DIFFERENCE WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A PROLONGED HEAT WAVE IS EXPECTED TO BEGIN LATER THIS WEEK AND CONTINUE THROUGH EARLY THE FOLLOWING WEEK. TRIPLE DIGIT TEMPERATURES ARE EXPECTED IN THE VALLEYS...WITH HIGHS NEAR OR EXCEEDING 110 IN THE ANTELOPE VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:51 PM PDT | Wind Advisory | LOX | 6 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.